Alert archive / Louisiana / Freeze Warnings in 2022

Freeze Warning 4, NWS Lake Charles, LA

March 12, 20229 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this freeze warning at Mar 12, 2022, 2:44 AM CST for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Mar 12, 2022, 9:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2022, 2:44 AM CST (08:44 UTC)
In effect from
Mar 12, 2022, 9:00 PM CST
Expired
Mar 13, 2022, 9:00 AM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.7 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Mar 11, 11:32 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 11, 11:32 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1132 PM CST Fri Mar 11 2022

.AVIATION... 06Z 12MAR22 TAFs
Rain has exited the area however MVFR CIGS along with gusty winds
remain in wake of a cold frontal passage. CIGS are expected to
lift into VFR shortly, however skies will not clear out until
the early morning hours. Northerly winds will remain gusty, near
20-35kts for a majority of the period.
Stigger/87

&&

.PREV DISCUSSION... /issued 846 PM CST Fri Mar 11 2022/

DISCUSSION...

Cold front has moved across the forecast area, with secondary push
of colder and drier air, along with brisk and gusty gradient winds
is nearing lower Acadiana and will also move through the remainder
of the forecast area before midnight.

Elevated shower activity will also be quickly moving through the
forecast area by midnight and will remain as rain showers as the
colder atmospheric profiles will arrive after the precipitation
ends.

The main story now looks like the strong and gusty northerly winds
and the cold temperatures. Winds have been gusting up to 45 mph
with the secondary frontal push, and therefore the wind advisory
is verifying and will continue into Saturday. Wind chills are
already around 30 degrees for interior southeast Texas, and are
expected to be in the mid 20s area wide by morning.

Only minor changes made to pop grid to be closer in line with
current radar, and also made some minor changes to the winds and
wind gusts to also be closer in line with current observations.

Rua

PREV DISCUSSION... /issued 537 PM CST Fri Mar 11 2022/

AVIATION... 00Z 12MAR22 TAFs
Frontal boundary continues to push thru the area, causing showers
and isolated thunderstorms in its wake. Some of these stronger
bands are causing reduced visibilities at a few sites.
Fortunately, the boundary and associated precip activity will come
to an end by about 03-06Z. Unfortunately, winds speed will be
gusting out of the north at around 25-35kts behind the boundary.
Skies will be quick to clear by about 12-14Z with gusty winds
continuing past the end of the period. Stigger/87

PREV DISCUSSION... /issued 404 PM CST Fri Mar 11 2022/

SHORT TERM [Tonight through Sunday]...
Current surface analysis shows the front edge of a cold front
sitting across the area where north to northwest winds have
developed behind the boundary. To the east and southeast
rainshowers and a few embedded storms have developed over coastal
waters and come ashore. Increased rain chances will remain through
the evening until a much drier airmass swings through, shutting
rain off from west to east.

Behind this front much colder air, along with strong sustained
winds and wind gusts, will develop late this evening and
overnight. Tonight's low temperatures will fall rapidly with the
front, settling in the low to mid 30s tonight and again Sunday
morning. Tomorrow will be much cooler as well with high temps in
the mid to upper 50s.

High pressure will slide north of the area on Sunday, turning
surface winds to the east and southeast which will allow
temperatures to warm by a few degrees by Sunday afternoon. Rain
chances increase again going into Monday as a shortwave trough
develops over the midwest and begins heading east with increasing
flow aloft and offering lift along its eastern edge.

11

LONG TERM [Monday afternoon through Saturday morning]...

Sfc low moving out of the rockies and thru Kansas extending down
into north Texas looks to settle into north texas around DFW/FTW by
Monday afternoon as the 500 trof moves into central Texas. Southerly
flow ridging around the backside of the exiting high off the mid-
Atlantic states will pump moisture into southeast Texas ahead of the
front pushing into north central Texas. Look for showers
transitioning over to showers and thunderstorms through the early
morning hours on Tuesday with the area coverage increasing.
Afternoon temps a bit cooler due to rains and clouds in the area as
the front moves through the region. Northerly winds to increase with
the precip tapering off behind the front.

Skies clearing early Wednesday with morning lows back into the 40s
and afternoon highs in the mid to upper 60s. Thursday looks be a
carbon copy of Wednesday with temps a few degrees higher. Storms
return on Friday as the next front moves down into the region and
southerly flow allows for gulf moisture to spill back into the
region. Storms brake off late in the day with skies clearing
overnight Saturday morning with cooler morning lows temps.

K. Kuyper

MARINE...
Offshore winds will strengthen throughout the evening with gale
force winds developing this evening and maintaining through
tomorrow afternoon. High pressure will slide over the region late
tomorrow and Sunday, relaxing offshore flow. As the high moves
east, onshore flow expected by Sunday afternoon and Monday,
strengthening as low pressure develops over the Plains. Another
cold front, much weaker this time, is forecast to move through the
coastal waters Monday night into Tuesday, with elevated offshore
flow expected in its wake.

11

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 3 PM CST Saturday for LAZ052>055-073-074.

     Wind Advisory until noon CST Saturday for LAZ027>033-041>045.

TX...Wind Advisory until 3 PM CST Saturday for TXZ215.

     Wind Advisory until noon CST Saturday for TXZ180-201-216-259>262.

GM...Small Craft Advisory from 3 PM to 9 PM CST Saturday for GMZ455-
     472-475.

     Gale Warning until 3 PM CST Saturday for GMZ455-472-475.

     Small Craft Advisory from noon to 3 PM CST Saturday for GMZ450-
     452-470.

     Gale Warning until noon CST Saturday for GMZ450-452-470.

     Low Water Advisory until 3 PM CST Saturday for GMZ430-432-435.

     Small Craft Advisory until 3 PM CST Saturday for GMZ430-432-435.

&&
Hazardous weather outlook, Mar 11, 3:06 PM CST, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
306 PM CST Fri Mar 11 2022

LAZ027>033-041>045-TXZ180-201-216-259>262-122115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Tyler-
Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
306 PM CST Fri Mar 11 2022

...WIND ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052>055-073-074-TXZ215-122115-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Jefferson-
306 PM CST Fri Mar 11 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana and southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ455-472-475-122115-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
306 PM CST Fri Mar 11 2022

...GALE WARNING IN EFFECT UNTIL 3 PM CST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST SATURDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-122115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
306 PM CST Fri Mar 11 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...
...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SATURDAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Low Water Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Low Water Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-470-122115-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
306 PM CST Fri Mar 11 2022

...GALE WARNING IN EFFECT UNTIL NOON CST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 3 PM CST SATURDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:06 PM CSTSmall Craft AdvisoryLCH6 hr

Nearby

Freeze Warnings in Louisiana, 2022Freeze Warnings in Texas, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.